Ohio, 2010Flash Flood in Ohio, July 12, 2010
July 12, 2010 · NWS ILN · 1 event in 1 county or zone
Isolated flash flooding occurred due to storms moving over central portions of Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated flash flooding occurred due to storms moving over central portions of Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 12, 8:24 PM EST, 36 minutes earlier.
Area forecast discussion, Jul 12, 8:24 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
924 PM EDT MON JUL 12 2010
.SYNOPSIS...
A MIDLEVEL TROUGH WILL DEEPEN AS IT MOVES ACROSS THE OHIO VALLEY
ON TUESDAY. THIS WILL BRING A WEAK FRONTAL BOUNDARY INTO CENTRAL
AND SOUTHERN OHIO...WHERE IT WILL BECOME NEARLY STATIONARY
TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS HAVE REDEVELOPED THIS
EVENING...PRIMARILY ALONG A WEAK BOUNDARY EXTENDING ROUGHLY ALONG
I-70. HAVE ALSO SEEN SOME ISOLATED DEVELOPMENT ELSEWHERE ACROSS
THE AREA AND WITH WEAK ELEVATED INSTABILITIES LINGERING INTO
TONIGHT...WILL JUST GO WITH A 20 POP ALL AREAS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
UPPER SHORTWAVE WILL MOVE IN FROM THE WEST ON TUESDAY AND INTERACT
WITH WEAK BOUNDARY ACROSS CENTRAL AND SOUTHERN OHIO. THIS SHOULD
RESULT IN AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
AFTERNOON...ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE AREA WHERE
INSTABILITY WILL BE MORE FAVORABLE. EXPECT ACTIVITY TO CLEAR THE
CWA TO THE EAST AFTER MIDNIGHT AS TROUGH AXIS SWINGS THROUGH.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
UPPER RIDGE WILL BUILD NORTHEAST INTO THE OHIO VALLEY ON WEDNESDAY
AND THURSDAY RESULTING IN DRY AND VERY WARM CONDITIONS...ALTHOUGH
GFS MOS IS LIKELY TOO WARM WITH HIGHS. A TROUGH MOVING ACROSS
EASTERN CANADA WILL SUPPRESS THE RIDGE AND PUSH A FRONT THROUGH THE
AREA. THERE IS UNCERTAINTY WITH THE STRENGTH AND SPEED OF THIS
SYSTEM SO LEANED TOWARDS GEFS SOLUTION. THIS SUGGESTS THAT THE
FRONTAL PASSAGE AND THEREFORE BEST CHANCE OF STORMS WILL BE ON
FRIDAY. APPEARS THAT FRONT WILL NOT MAKE IT VERY FAR SOUTH BEFORE
STALLING AND EVENTUALLY WEAKENING. MODELS ARE GIVING SOME
INDICATIONS THAT A DISTURBANCE WILL MOVE THROUGH ON MONDAY. PLENTY
OF UNCERTAINTY THAT FAR OUT IN TIME WITH SUBTLE CONVECTIVE FEATURES.
BUT LOW CHANCE POPS SEEM WARRANTED.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL OHIO HAVE
GENERALLY DISSIPATED/PUSHED EAST OF KCMH/KLCK SO EXPECT JUST SOME
LINGERING CU THERE INTO EARLY EVENING. OTHERWISE...EXPECT MAINLY
CLEAR SKIES INTO THE OVERNIGHT HOURS WITH PRIMARILY JUST SOME
CIRRUS AFFECTING THE TAF SITES. THIS COULD LEAD TO SOME FOG
DEVELOPMENT AT THE MORE FAVORABLE LOCATIONS...AND AT KCMH/KLCK
WHERE THEY RECEIVED SOME RAINFALL LATE THIS AFTERNOON. MID LEVEL
SHORT WAVE WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT AND
PUSH ACROSS THE REGION THROUGH THE DAY ON TUESDAY. THE BEST
FORCING APPEARS TO BE TO OUR SOUTH SO WILL RESTRICT PCPN MENTION TO
VCSH/CB WORDING ATTM.
NOTE: WE HAVE NOT RECEIVED ANY OBSERVATIONS FROM KLCK SINCE
LATE THIS MORNING. ANY TAF AMENDMENTS FOR KLCK WILL BE BASED ON
SUPPLEMENTAL DATA UNTIL WE START RECEIVING REGULAR OBSERVATIONS
AGAIN.
OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HAWBLITZEL
NEAR TERM...JGL
SHORT TERM...HAWBLITZEL
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, Jul 12, 3:34 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
434 PM EDT MON JUL 12 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-132045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
434 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 4:18 PM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT MON JUL 12 2010
OHZ065-122200-
FAIRFIELD OH-
518 PM EDT MON JUL 12 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD COUNTY THROUGH
600 PM EDT...
AT 516 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FAIRFIELD
COUNTY AIRPORT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LANCASTER...
PLEASANTVILLE AND BREMEN.
ALSO...THURSTON...NORTH BERNE...WEST RUSHVILLE...RUSHVILLE AND
HIDEAWAY HILLS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3965 8237 3965 8249 3964 8249 3966 8274
3986 8269 3984 8246 3983 8239 3982 8239
3975 8239 3974 8236Special weather statement, Jul 12, 5:05 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT MON JUL 12 2010
OHZ065-074-122300-
FAIRFIELD OH-HOCKING OH-
605 PM EDT MON JUL 12 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOCKING AND EASTERN
FAIRFIELD COUNTIES THROUGH 700 PM EDT...
AT 602 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF OREVILLE THAT WAS MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BREMEN.
ALSO...HIDEAWAY HILLS AND NORTH BERNE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3947 8216 3946 8217 3946 8228 3955 8255
3972 8250 3973 8236 3960 8237 3960 8227
3958 8225 3956 8225 3956 8216 3952 8215Flash Flood, Franklin
- When
- July 12, 9:00 PM EST to 10:20 PM EST
- Where
- Franklin County, Columbus to 2.26 mi SE of Homedale
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.030, -83.000
Six inches of water was running across high street due to heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238238.